Alert archive / Texas / Wind Advisories in 2026

Wind Advisory 2, NWS Shreveport, LA

February 24, 20269 counties in Texas

NWS Shreveport, LA issued this wind advisory at Feb 24, 2026, 12:15 AM CST for 9 counties in Texas. It took effect at Feb 24, 2026, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2026, 12:15 AM CST (06:15 UTC)
In effect from
Feb 24, 2026, 12:00 PM CST
Expired
Feb 24, 2026, 6:00 PM CST
In force
6 hr
Issued by
NWS Shreveport, LA

Counties Camp County, TX, Franklin County, TX, Gregg County, TX, Morris County, TX, Red River County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 125 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2026-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2026-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3652 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

234 
WWUS74 KSHV 240615
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
1215 AM CST Tue Feb 24 2026

TXZ096-108>111-124-125-136-137-250000-
/O.NEW.KSHV.WI.Y.0002.260224T1800Z-260225T0000Z/
Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Gregg-
Including the cities of Longview, Bogata, Lone Star, Pittsburg,
Clarksville, Mineola, Quitman, Naples, Mount Vernon, Big Sandy,
Gilmer, Mount Pleasant, Hawkins, Tyler, Winnsboro, Daingerfield, and
Omaha
1215 AM CST Tue Feb 24 2026

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

* WHAT...South winds as high as 20 to 25 mph with gusts up to 30 mph
  expected.

* WHERE...Camp, Franklin, Gregg, Morris, Red River, Smith, Titus,
  Upshur, and Wood Counties.

* WHEN...From noon today to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

26

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Feb 23, 11:33 PM CST, 42 minutes earlier. Its key messages:

  • Issued at 153 PM CST Mon Feb 23 2026
  • More near and subfreezing temperatures will occur overnight and linger until the mid morning on Tuesday especially east of I-49.
  • Tuesday will see strong and gusty south and southwest winds with very low relative humidity, returning the elevated condition of these fire growth and spread weather concerns.
  • A midweek warming trend will persist through the remainder of the week with scattered showers Thursday and again on Sunday.
Area forecast discussion, Feb 23, 11:33 PM CST, 42 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1133 PM CST Mon Feb 23 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 153 PM CST Mon Feb 23 2026

 - More near and subfreezing temperatures will occur overnight and
   linger until the mid morning on Tuesday especially east of I-49.

 - Tuesday will see strong and gusty south and southwest winds
   with very low relative humidity, returning the elevated
   condition of these fire growth and spread weather concerns.

 - A midweek warming trend will persist through the remainder of
   the week with scattered showers Thursday and again on Sunday.

&&

.DISCUSSION...
Issued at 153 PM CST Mon Feb 23 2026

Getting toward the 60 degree mark at this hour with still N/NW
winds and very low humidity down in the teens for afternoon
minimums. This chilly air mass will edge over Arkansas today and
settle in for another cold night. Light frost will be possible as
the moisture is super low and our soils have also dried out a
good bit now since our last wetting rain. The air temperatures
were coldest over TX last night and will occur in widespread
fashion along and east of I-49 tonight. Dew points are mixing
down to teens along the Gulf coast and it will take much of
Tuesday to return inland as our winds shift back to S/SW in the
wake of the departing air mass.

So along with plenty more sunshine, our highs tomorrow will all
see the 60s across our Four-State area, with a few low 70s not
outside of the realm of possibility. It's this very dry
continental air that allows for these extreme ranges of cold in
the morning to so warm in the afternoon. Usually a diurnal range
of 20 degrees is more common for us, but with dew points so dry
we'll see low to high temperature ranges on Tuesday of 30 to 40
degrees. So get ready for more Spring-like conditions for the mid
to late week forecast with highs into the 80s and lows climbing
through the 50s into the 60s, before cooling a bit ahead of this
weekend as our wind shifts back to N/NW lightly and briefly for
Friday behind our Thursday rain chances.

We are still looking at the NW flow aloft and this next upper
disturbance in the pattern to bring some showers, and a few
isolated thunderstorms generally east of I-49 on Thursday.
However, the driving force of this next system will see the
surface air mass having eyes for much real estate east of the MS
River. We will be on the tail end Charlie of moisture focus as the
meager 1018mb surface high settles into the OH River Valley. And
now it apprears that the following air mass will be much colder
and drier with a strength of 1040+mb of high pressure that will
be even farther eastward, moving over the Great Lakes and
eventually New England states late this weekend. Once again we
will see the only the "fringe" benefits of rain chances in this
later weekend scenario.

Finally a better chance in this warm and dry LaNina pattern to
see the next core upper low off of the Pacific move over the
desert SW U.S. and facilitate needed coverage of rain again for
us. This as the soon to be weakening upper ridge moves over Mexico
and out into the Gulf of America by weekend after next. This will
present a deep SW flow aloft and abundant moisture headed back
our way. /24/

&&

.AVIATION...
(06Z TAFS)
Issued at 1128 PM CST Mon Feb 23 2026

For the 24/06Z TAF update, VFR vis/cigs are expected through the
period with winds currently near calm gaining speed as ridging
shifts further east. This will allow southeasterly surface winds
to return in earnest (some G20-25KT) by 24/15Z-25/00Z. Slackening
to 10-15 kts is likely by 25/00Z through the end of the period. /16/

&&

.FIRE WEATHER...
Issued at 153 PM CST Mon Feb 23 2026

Concern remains elevated across our Four State area with low
humidity and some gustiness briefly today. Wildfire growth and
spread will be even more likely to occur on Tuesday as the dry
continental air mass moves away from our area. The safer
conditions of the rich Gulf of America humid air has been
displaced well offshore and will take much of tomorrow to move
back inland. Thus, we have issued another Fire Danger Statement
for Tuesday as our winds will be gusting from the south and
southwest on Tuesday, in the wake of the departing air mass. In
addition, burn bans are coming back on line as issued by the
Counties and Parishes in our Four-State area.

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 153 PM CST Mon Feb 23 2026

Spotter activation is not expected during this upcoming week.
However, our elevated fire danger conditions will ramp up again
on Tuesday with still low RH and gusty S/SW winds. Therefore,
relaying information on wildfire activity is encouraged areawide.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  57  34  68  54 /   0   0   0   0
MLU  54  29  65  50 /   0   0   0   0
DEQ  55  26  67  46 /   0   0   0   0
TXK  56  33  69  52 /   0   0   0   0
ELD  52  28  64  48 /   0   0   0   0
TYR  59  37  71  56 /   0   0   0   0
GGG  59  34  70  53 /   0   0   0   0
LFK  60  34  69  55 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

DISCUSSION...24
AVIATION...16

Nearby

Wind Advisories in Texas, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.